Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 19, 2004, 2:52 PM PDT for Eureka County, Lander County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 2:52 PM PDT (21:52 UTC)
- Expired
- Jul 19, 2004, 3:30 PM PDT
- In force
- 38 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 192152 SVRLKN NVC011-015-192230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 247 PM PDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA THIS INCLUDES GRASS VALLEY CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA * UNTIL 330 PM PDT * AT 241 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH FROM WEST CENTRAL EUREKA COUNTY NORTH TO NEAR BEOWAWE. ANOTHER SEVERE THUNDERSTORM WAS LOCATED IN WEST CENTRAL LANDER COUNTY WEST OF STATE HIGHWAY 305. LAT...LON 3996 11742 3972 11735 3988 11604 4042 11616 $$ CEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:30 AM PDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 19, 8:30 AM PDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 830 AM PDT MON JUL 19 2004 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA THROUGH WEDNESDAY BEFORE A DRIER SOUTHWEST FLOW MOVES INTO THE AREA THURSDAY FOR A DECREASE IN THUNDERSTORM ACTIVITY. && .DISCUSSION...UPDATED ZONES TO ADD ISOLATED MORNING SHOWERS AND THUNDERSTORMS TO HUMBOLDT COUNTY. A WEAK VORT FEATURE HAS TRIGGERED THUNDERSTORMS OVER HUMBOLDT AND LANDER COUNTIES. && .PREV DISCUSSION...234 AM. MAIN BAND OF SHOWERS EXITING NORTHEASTERN NEVADA AT THIS TIME. RADAR SHOWING CONVECTION DYING OFF. WATER VAPOR SHOWING ANOTHER SOUTHERLY S/WV DOWN NEAR VEGAS PUSHING NORTH AT THIS TIME. GFS HAS A GOOD HANDLE ON THIS AND MOVES IT INTO EAST CENTRAL UTAH THIS AFTERNOON. WILL GO WITH THIS SOLUTION AT THIS TIME. BUT WILL BRIEF DAY SHIFT TO KEEP A CLOSE EYE ON IT IN THE EVENT IT STAYS MORE NORTHERLY. PWS ON THE DPI SOUNDER SHOW 1.5 INCHES WITH THIS DISTURBANCE...SO ITS NOT SOMETHING TO JUST DISREGARD. THINK NORTHERN NEVADA WILL BE MORE AFFECTED BY RER OF A 50+ KT JET TRAVERSING NORTHERN ZONES THIS AFTERNOON. GFS REALLY EXPLODES THIS EVENING OVER EXTREME NORTHEASTERN NEVADA INTO IDAHO AND NORTHERN UTAH. BUT AGAIN...BELIEVE MOST SIGNIFICANT WEATHER WILL BE NORTH AND EAST OF MY FORECAST AREA. DRIER WEATHER RETURNING WEDNESDAY...BUT NORTHEASTERN NEVADA CONTINUES TO BE UNSTABLE DURING THE AFTERNOON HOURS. KEPT SLT CHC SHOWERS AND THUNDERSTORMS ACROSS NORTHEASTERN ELKO THROUGH FRIDAY. MONSOON MOISTURE STARTS TO RETURN THIS WEEKEND AS MRF SETS UP 4 CORNERS HIGH ONCE AGAIN. KEPT POPS OUT OF FORECAST FOR CONSISTENCY WITH NEIGHBORS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && CLAYCOMB
In the hours before
Local storm report, Jul 19, 10:43 AM PDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1043 AM PDT MON JUL 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 20 WSW AUSTIN 39.37N 117.41W
07/18/2004 61 MPH LANDER NV MESONET
REPORTED BY THE DESATOYA RAWS STATION
&&
CECThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:07 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 53 min |
| Jul 19, 3:25 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jul 19, 3:31 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 29 min |
| Jul 19, 4:06 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 24 min |
| Jul 19, 4:13 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 32 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.